MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S X-FLOW CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AB63201002
Medical Device Problem Codes Material Fragmentation (1261); Material Rupture (1546)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to available information, this device burst during use.The device was injected with 45ml of water and the balloon burst into several pieces, some of which could not be extracted.The patient was put under surveillance there are no consequences to date.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and found none on the lot number 8484908.Checking the quality databases revealed one non-conformity in relation to the described defect and a corrective and preventive action is ongoing.On may 22th we received one sample.We observed that the balloon was tore all around the catheter but, no missing part.On july 15th we received subcontractor's investigation, the probably root cause of this issue was a defect with raw material for balloon component.Similar case study was performed over last four year based on item number ab6320 defect: balloon burst.11 similar cases were found.The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art.Based on this, we can conclude that residual risks areadequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to thepatient/user.It is concluded that the risks identified are still acceptable and considered as safe.

Brand Name
X-FLOW CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST A/S MANUFACTURING
9 avenue edmond rostand
sarlat-la-caneda 24206
FR   24206
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key17010303
Report Number9610711-2023-00099
Device Sequence Number7538491
Product Code EZL
UDI-Device Identifier03600040144312
UDI-Public03600040144312
Combination Product (Y/N)N
PMA/510(K) Number
K013172
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAB63201002
Device Catalogue NumberAB6320
Device Lot Number8484908
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown